Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 11, 2020, 7:21 PM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 11, 2020, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WWUS82 KMFL 112321
SPSMFL
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Tue Aug 11 2020
FLZ063-066-070-120015-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 815 PM
EDT...
* At 720 PM EDT, National Weather Service meteorologists were
tracking a developing line of strong thunderstorms along a line
extending from near Palmdale to near Labelle to 8 miles southwest
of Felda. Movement was south southeast around 5 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2669 8157 2676 8155 2693 8143
2693 8109 2658 8129 2639 8146 2642 8163
TIME...MOT...LOC 2320Z 012DEG 15KT 2687 8131 2671 8143 2649 8155
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 11, 3:45 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Miami FL 345 PM EDT Tue Aug 11 2020 .Short Term (Now through Wednesday Night)... Convection has started to develop along the sea breeze across the western Atlantic suburbs this afternoon. The convection will continue to march inland along with the sea breeze over time through the afternoon. Additional convection is expected to develop with across the interior and Gulf Coast with some modest lifting with the weakness in place in the mid and upper levels. The 12z RAOB from MFL shows a good bit of dry air aloft and a DCAPE value in excess of 1000 J/kg this afternoon. Basically, a strong wind gust or two will be possible in the deeper convection. Convection should begin to diminish overnight with most of the showers/storms migrating to offshore. Across the land zones another pleasant but muggy night can be expected. Wednesday looks about the same as the last few. Rain chances again increase by late morning for the western suburbs and then POPs migrate inland and toward the SW FL coast. Like today, the upper level trough in place across the peninsula will add just a little bit more enhancement to the usual diurnally driven convection. .Long Term... Wednesday Night through Saturday... Stout mid-level ridging will prevail over the western Atlantic as the ridge center remains near 30N-70W. Upstream troughing initially over the mid Mississippi Valley should sharpen while progressing into the Ohio and Tennessee Valleys. Surface ridging will remain prominent from the western Atlantic through the northern Gulf of Mexico. With deep layer ridging in control this will result in a relaxed pressure gradient and light E-SE winds across South Florida. With weak large-scale forcing across the area the primary driver for convection will remain the sea breeze circulation patterns. Both sea breezes should develop given the light synoptic wind regime with a prevailing Atlantic breeze. This will focus the better shower and thunderstorm chances over inland areas including the Everglades, Lake Okeechobee region, and Gulf Coast during the afternoon and early evening hours. While a few showers and storms can't be ruled out across the east coast, coverage should generally be limited with timing confined to the morning/early afternoon hours before the sea breeze advances further inland and away from the area. Temperatures appear rather similar throughout the period with highs mostly in the 90s and lows in the 70s. Some western inland areas could even reach into the mid to upper 90s at times. While present indications are the heat index values should remain below advisory levels, readings of 100 to 107 degrees are likely each afternoon. Therefore caution is advised for those spending prolonged periods of time outdoors. Sunday through Tuesday... The aforementioned trough will advance into the eastern States as the mid-level ridge retracts back towards the western Atlantic. Weak surface ridging should remain across our area with troughing evolving offshore of the Carolinas. This will place South Florida in week south to southeast steering flow with a gradual increase in moisture ahead of the trough. Some additional moisture is possible over the Bahamas as well owing to possible influence from a surface wave located somewhere in the vicinity. Didn't stray from the consensus blended PoPs, although some adjustment may be necessary depending upon how this pattern evolves. Seasonally warm temperatures should continue. && .Marine... A broad area of high pressure will continue to maintain light to moderate easterly flow allowing for generally favorable marine conditions throughout the forecast period. Isolated to scattered showers and storms will be possible across the Atlantic waters during the overnight hours, becoming focused across the Gulf waters during the late afternoon and early evening hours. The primary hazards with any showers and storms will be brief reductions to visibility, strong wind gusts, and cloud-to-water lightning. && .Aviation (18z Aviation)... Convection has started to develop over the western suburbs of the Atlantic metro. This activity will move west with time. APF looks to be most affected before convection diminishes around sunset or so. Otherwise, generally light easterly winds expected. && .Preliminary Point Temps/PoPs... West Palm Beach 77 91 77 91 / 10 20 20 50 Fort Lauderdale 79 90 80 89 / 10 30 20 60 Miami 78 91 79 90 / 10 30 30 60 Naples 76 93 76 93 / 30 50 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...28/Frye Aviation...28/Frye Short Term...28/Frye Long Term...34/SPM
Hazardous weather outlook, Aug 11, 10:34 AM EDT, 8 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1034 AM EDT Tue Aug 11 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1034 AM EDT Tue Aug 11 2020 ...Maximum Heat Indices of 105-109 Across Most Inland Areas Today... ...A Few Strong Storms Possible Across Interior and Gulf Coast Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Temperatures: Maximum heat indices of 105 to 109 are forecast across most of South Florida this afternoon away from the coast. Thunderstorms: Scattered thunderstorms are forecast this afternoon into the early evening hours, with a focus across inland and western portions of South Florida. Frequent cloud to ground lightning, locally strong wind gusts, and brief heavy downpours are the primary concerns with any thunderstorms that develop. Flooding: Brief heavy downpours with showers and thunderstorms could lead to isolated flooding across vulnerable low-lying metro areas that have received heavy rainfall over the past several days. Wind: The strongest storms that develop may be capable of producing locally strong wind gusts of 40 to 50 mph, especially across inland and western portions of South Florida during the afternoon hours. Waterspouts: Isolated waterspouts are possible with showers and thunderstorms across local waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous thunderstorms are forecast each afternoon into the early evening hours, with a focus across interior and western portions of South Florida. Locally strong wind gusts, cloud to ground lightning, and localized flooding across urban and poorly drained areas from heavy rainfall may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 11, 3:50 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
350 PM EDT Tue Aug 11 2020
FLZ067-112030-
Inland Palm Beach County FL-
350 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 430 PM EDT...
* At 350 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Indiantown to near Fremd Village-Padgett Island. Movement was
south southwest at 5 to 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Pahokee, South Bay, Canal Point and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2664 8057 2670 8079 2687 8075 2691 8070
2693 8070 2694 8045
TIME...MOT...LOC 1950Z 013DEG 10KT 2695 8053 2677 8065
BAXTERSpecial weather statement, Aug 11, 4:40 PM EDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Miami FL 440 PM EDT Tue Aug 11 2020 FLZ067-112130- Inland Palm Beach County FL- 440 PM EDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PALM BEACH COUNTY UNTIL 530 PM EDT... * At 440 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near South Bay, moving southwest at 5 to 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Belle Glade, South Bay and Lake Harbor. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8061 2657 8088 2674 8088 2681 8073 TIME...MOT...LOC 2040Z 050DEG 8KT 2671 8074 BAXTER
Special weather statement, Aug 11, 5:49 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
549 PM EDT Tue Aug 11 2020
FLZ069-070-112245-
Coastal Collier County FL-Inland Collier County FL-
549 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
645 PM EDT...
* At 548 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
southwest of Hendry Correctional to near Royal Palm Hammock.
Movement was west at around 10 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco
Island Airport, Naples Manor, Golden Gate, East Naples, Lely
Resort, West Toll Gate On Alligator Alley, Royal Palm Hammock,
Orangetree, Lely, South Blocks Golde, Rookery Bay Aquatic Preserve,
Fakahatchee Strand State Preserve, Picayune Strand State Forest,
Port Of The Island, Intersection I-75 And Everglades Blvd and Miles
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2606 8187 2610 8184 2629 8159 2618 8115
2589 8159
TIME...MOT...LOC 2148Z 103DEG 12KT 2619 8127 2595 8161
BAXTERSpecial weather statement, Aug 11, 6:17 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Miami FL
617 PM EDT Tue Aug 11 2020
FLZ063-112315-
Glades FL-
617 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
715 PM EDT...
* At 616 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Basinger to near Lake Placid to 12 miles northwest of Venus.
Movement was east southeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Brighton Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2720 8094 2719 8091 2717 8090 2717 8088
2707 8094 2705 8127 2712 8127 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 2216Z 280DEG 10KT 2735 8108 2725 8139 2716 8152
BAXTERSpecial weather statement, Aug 11, 7:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
705 PM EDT Tue Aug 11 2020
FLZ069-070-112330-
Coastal Collier County FL-Inland Collier County FL-
705 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
730 PM EDT...
* At 705 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles northwest of Big Corkscrew
Island, or 9 miles northeast of Bonita Springs, moving northwest at
10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Golden Gate Estates, Big Corkscrew Island, Orangetree, North
Naples, Corkscrew Swamp Sanctuary and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8166 2642 8166 2642 8157 2647 8156
2637 8148 2620 8165 2632 8177
TIME...MOT...LOC 2305Z 133DEG 8KT 2642 8166
SPMSpecial weather statement, Aug 11, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Tue Aug 11 2020
FLZ063-066-070-120015-
Hendry FL-Inland Collier County FL-Glades FL-
721 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 815 PM
EDT...
* At 720 PM EDT, National Weather Service meteorologists were
tracking a developing line of strong thunderstorms along a line
extending from near Palmdale to near Labelle to 8 miles southwest
of Felda. Movement was south southeast around 5 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Ortona, Muse, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2669 8157 2676 8155 2693 8143
2693 8109 2658 8129 2639 8146 2642 8163
TIME...MOT...LOC 2320Z 012DEG 15KT 2687 8131 2671 8143 2649 8155
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Aug 11, 4:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Aug 11, 4:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Aug 11, 4:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 11, 5:49 PM EDT | Special Weather Statement | MFL | Collier | 56 min |
| Aug 11, 6:17 PM EDT | Special Weather Statement | MFL | Glades | 58 min |
| Aug 11, 7:05 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Aug 11, 7:15 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.